# SDR GXPA97011

- Difficulty date: May 8, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N160GA
- Make and model: Piper PA60601
- Aircraft serial: 61002150
- Engine: Lyc IO540S1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 103493101
- Condition: Seized
- Location: Right Engine
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ACFT'S RT ENG FAILED IN-FLIGHT.  ACFT LANDED AT FDY.  NLG COLLA PSED ON LANDING.INSP AND TEAR DOWN OF ENG NOTED THAT RT MAG WAS S EIZED.  CRANKSHAFT DRIVE GEAR HAD 6 TEETH MISSING.  PARTIAL DISASSEMBLY OF MAG FOUND ROTATING MAGNETS RUBBING THE COIL POLES CAUSING MAG TO SEIZE.  DIST RIBUTOR GEAR BROKEN INTO SEVERAL PIE CES.  MAG WILL BE SENT TO TCM FOR TEAR D OWN INSP.(X) TEARDOWN FOUND INDICATIONTHAT THE SEIZED MAG WAS CAUSED BY THE INTRODUCTION OF A CRESENT OR WASHER SHAPED FOD.  SOURCE UNKNOWN.  SUBMITTER SUGGESTS MAG INSP PRIOR TO INSTALLATION FOR LO OSE PARTS.
